Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 435, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2005, 9:06 PM MDT for Cherry County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2005, 9:06 PM MDT (03:06 UTC)
- Expired
- Sep 16, 2005, 10:00 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 170306 SVRLBF NEC031-170400- /O.NEW.KLBF.SV.W.0435.050917T0306Z-050917T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 906 PM MDT FRI SEP 16 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1000 PM MDT(1100 PM CDT) * AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF NENZEL...OR ABOUT 42 MILES SOUTHWEST OF ST. FRANCIS...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NENZEL BY 1000 PM MDT LAT...LON 4262 10153 4250 10134 4270 10065 4299 10116 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 170324 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1024 PM CDT FRI SEP 16 2005 NEC031-170400- /O.CON.KLBF.SV.W.0435.000000T0000Z-050917T0400Z/ CHERRY NE- 924 PM MDT FRI SEP 16 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT(1100 PM CDT) FOR CENTRAL CHERRY COUNTY... AT 922 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF NENZEL...OR ABOUT 36 MILES SOUTHWEST OF ST. FRANCIS...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NENZEL BY 1000 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4262 10153 4250 10134 4270 10065 4299 10116 $$ SPRINGER
000 WWUS53 KLBF 170338 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1038 PM CDT FRI SEP 16 2005 NEC031-170400- /O.CON.KLBF.SV.W.0435.000000T0000Z-050917T0400Z/ CHERRY NE- 938 PM MDT FRI SEP 16 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT(1100 PM CDT) FOR CENTRAL CHERRY COUNTY... AT 937 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF NENZEL...OR ABOUT 30 MILES SOUTHWEST OF ST. FRANCIS...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF NENZEL BY 1000 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4262 10153 4250 10134 4270 10065 4299 10116 $$ SPRINGER
000 WWUS53 KLBF 170358 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1058 PM CDT FRI SEP 16 2005 NEC031-170408- /O.EXP.KLBF.SV.W.0435.000000T0000Z-050917T0400Z/ CHERRY NE- 958 PM MDT FRI SEP 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES AT 1000 PM MDT(1100 PM CDT)... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4262 10153 4250 10134 4270 10065 4299 10116 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:00 PM MDT, 7 hours 6 minutes earlier.
Area forecast discussion, Sep 16, 2:00 PM MDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT FRI SEP 16 2005 .DISCUSSION... HAVE USED A BLEND OF MODELS FOR FORECAST. ENSEMBLE MEANS SHOW EVEN MORE UNCERTAINTY WITH EXTENDED FORECAST TODAY. IN THE NEAR TERM MCCOOK PROFILER BEGINNING TO SHOW SIGNS OF PROGGED LLJ. SATELLITE HAS MID LEVEL WAVE EJECTING ONTO HIGH PLAINS ON SPLIT FLOW UPPER JET. AS SEEN IN WV MOISTURE LACKING ONLY MINOR CU FIELDS OVER WYOMING THIS AFTERNOON. ANYTHING THAT DEVELOPS TONIGHT WILL BE HIGH BASED WITH TDS IN THE 30S AND LOW 40S WEST THROUGH THE PANHANDLE. HAVE MOVED PRECIPITATION BACK TILL AFTER 00Z AND THEN SPREAD ACROSS NORTHERN TIER WITH SCHC AFTER MIDNIGHT FOR EASTERN PORTIONS OF CWA AS LLJ INCREASES AND H7 WAVE MOVES THROUGH. AS SURFACE LOW DEEPENS OVER DAKOTAS ON SATURDAY ATMOSPHERE TO DESTABILIZE THROUGH THE AFTERNOON AGAIN LIMITED MOISTURE AVAILABLE MOST ENERGY ASSOCIATED WITH SYSTEM WELL NORTH INTO THE DAKOTAS...HAVE RETAINED SCHC NORTHERN ZONES. COOL FROPA SATURDAY NIGHT WITH COOLER TEMPERATURES IN THE 70S SUNDAY AND MONDAY. RETAINED SCHC ALONG FROPA BUT WITH LIMITED MOISTURE WILL BE HARD TO GET ANYTHING GOING. ENDED SCHC SUNDAY EVENING. NO BIG SURGE IN COOL AIR THOUGH. EXTENDED FORECAST STILL UP IN AIR WITH LITTLE CONTINUITY IN RUN TO RUN. HAVE LEFT FORECAST DRY FOR NOW AND UPPED TEMPERATURES SLIGHTLY WITH SOUTHERN UPPER RIDGE BUILDING NORTH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && POWER
Hazardous weather outlook, Sep 16, 2:30 PM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT FRI SEP 16 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT FRI SEP 16 2005 /230 PM MDT FRI SEP 16 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY NORTH OF INTERSTATE 80 FROM CHAPPELL IN DEUEL COUNTY TO BRADY IN LINCOLN COUNTY. WITH MOISTURE LIMITED...THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH EARLY MONDAY AS LOW PRESSURE REMAINS ACROSS THE AREA. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:33 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.